It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Acne Message Board


Acne Board Index
Board Index > Acne | 0-9 A B C D E F G H I J K L M N O P Q R S T U V W X Y Z


I am a 22 year old female, who started to get acne pretty late in my teens, around 17. I've been seeing the same derm for 5 years and I have been using Differin gel (at night) for 5 years. My skin has never completely cleared up. I tried going off the Differin a while back and my face just went nuts, I think I'm dependent on it now. I was also on Duac Gel during the day, but it wasn't helping much at all. I tried oral antibiotics, but they just caused me to get yeast infections so I had to stop taking them. :( Over the summer, I tried Retin A Micro, but it was WAY too harsh for my skin, making it dry, itchy, red, and breaking out like crazy. Last year, I started birth control pills in another effort to clear my skin. I was on Yasmin and my skin did start to clear up a little bit. I was pretty happy with the results, but I wanted my skin to be completely clear so I thought I would try Ortho-Cyclen. I was put on the generic of that, Sprintec. I've been on Sprintec for 3 months now and I am not happy with it. I feel like my face is worse than ever. I am constantly breaking out on the sides of my face and my forehead. These areas were relatively clear before the Sprintec. My derm also prescribed me Cleocin T 1% Pledgets to use during the day. Does this make acne worse before its better? I'm going to call my gyno tomorrow and see about getting switched back to Yasmin. I don't know what else to do, I am so frustrated!! I'm also thinking about seeing a new derm. Has anyone had succeess with Yasmin? Have I been on Differin too long? I'd appreciate anyone's opinions or similar experiences. Thanks so much.
[QUOTE=pandi428]I am a 22 year old female, who started to get acne pretty late in my teens, around 17. I've been seeing the same derm for 5 years and I have been using Differin gel (at night) for 5 years. My skin has never completely cleared up. I tried going off the Differin a while back and my face just went nuts, I think I'm dependent on it now. I was also on Duac Gel during the day, but it wasn't helping much at all. I tried oral antibiotics, but they just caused me to get yeast infections so I had to stop taking them. :( Over the summer, I tried Retin A Micro, but it was WAY too harsh for my skin, making it dry, itchy, red, and breaking out like crazy. Last year, I started birth control pills in another effort to clear my skin. I was on Yasmin and my skin did start to clear up a little bit. I was pretty happy with the results, but I wanted my skin to be completely clear so I thought I would try Ortho-Cyclen. I was put on the generic of that, Sprintec. I've been on Sprintec for 3 months now and I am not happy with it. I feel like my face is worse than ever. I am constantly breaking out on the sides of my face and my forehead. These areas were relatively clear before the Sprintec. My derm also prescribed me Cleocin T 1% Pledgets to use during the day. Does this make acne worse before its better? I'm going to call my gyno tomorrow and see about getting switched back to Yasmin. I don't know what else to do, I am so frustrated!! I'm also thinking about seeing a new derm. Has anyone had succeess with Yasmin? Have I been on Differin too long? I'd appreciate anyone's opinions or similar experiences. Thanks so much.[/QUOTE]

Hello, I am a 25 year old female with basically the same exact skin issues as you. If you want to clear up hormonal acne, don't switch to orthocyclin from yasmin! That is going in the wrong direction. I believe there is less estrogen in ortho which promotes higher testosterone levels (what causes hormonal acne). It completely screwed my skin up for more than 3 years. Yasmin is also anti-androgen. I had terrible skin on orthocyclin (to the other folks, please take note that we are talking about [I]regular [/I] ortho, [I]NOT [/I] the tri which is different). I recently switched to Yasmin and am on my third month and have seen awsome results. I too, am on differin (which my skin loves and I don't think I could go off of it either) and I quit duac too, because it was only making my skin red. If I were you, I would get off ortho immediately and try riding out Yasmin for at least 4 months and see if you notice results. Also, consider using gentle organic products and procedures on your skin (along with the differin which I still use as well). These changes have really helped with my sensitive skin/redness issues that I think are hormone related as well as my acne. I have never tried it, but I also heard that Spiro in conjunction with Yasmin is a great combo for hormone-related acne in women. I had severe acne and cleared it without resorting to accutane. If I were you, I would try other methods before trying accutane to avoid the possible major side effects, including possible birth defects in future children if you want them someday. Good luck! :wave:





All times are GMT -7. The time now is 05:51 PM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!